Virginia, 2012Lightning Strike in Virginia, August 6, 2012
August 6, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated thunderstorm in advance of a frontal boundary produced a lightning strike which caused damage across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorm in advance of a frontal boundary produced a lightning strike which caused damage across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 6, 2:19 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 6, 2:19 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT MON AUG 6 2012
.SYNOPSIS...
A COLD FRONT SETTLES SOUTH THROUGH THE MID ATLANTIC REGION THIS
AFTERNOON AND TONIGHT...STALLS ACROSS NORTHERN NORTH CAROLINA
TUESDAY...THEN DISSIPATES DURING WEDNESDAY. ANOTHER COLD FRONT
APPROACHES FROM THE WEST LATE FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COOL FRONT WILL SLOWLY CROSS THE AREA THIS AFTERNOON INTO THIS
EVENING AND BE ACCOMPANIED BY SOME WEAK SHORTWAVE ENERGY. EXPECT
CONVECTION TO BECOME FOCUSED INTO LINEAR SEGMENTS ALONG THE FRONT.
BEST THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON HAS BEEN ACROSS
SRN VA/NRN NC WHERE SOME CLEARING OCCURRED LATE THIS MORNING/EARLY
AFTERNOON. BEST THUNDERSTORM CHANCES WILL BE IN A GENERAL LINE FROM
WAL-RIC-FVX AND POINTS SOUTH. HOWEVER...ADDITIONAL CLEARING CAN BE
SEEN NORTH OF THIS LINE ON VISIBLE SATELLITE (AS OF 215 PM) SO THIS
AREA SHOULD SEE SOME THUNDERSTORMS INTO THIS EVENING AS WELL.
LOCALLY HEAVY RAINFALL DUE TO PWATS AROUND 2 INCHES AND TRAINING
OF STORMS MAY CREATE LOCALIZED FLOODING ISSUES...ESPECIALLY IN
AREAS OF POOR DRAINAGE. THIS CONTINUES TO BE HIGHLIGHTED IN THE
HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT. LOCALLY GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE UNDER STRONGER STORM CORES. 12Z
MODEL RUNS ALL INDICATE LINGERING SHOWERS AND STORMS INTO THE
OVERNIGHT HOURS BUT THEY SHOULD REMAIN FOCUSED ALONG AND AHEAD OF
THE FRONTAL BOUNDARY AS IT SAGS DOWN OVER EXTREME SE PORTIONS OF
THE AREA AND THE CAROLINAS BY TUESDAY MORNING. PLENTY OF CLOUD
COVER TONIGHT WILL INSULATE OVERNIGHT TEMPERATURES...KEEPING LOWS
IN THE MID- UPPER 70S (LOW-MID 70S FAR NORTHWEST ZONES).
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS PREVIOUSLY MENTIONED...THE FRONT WILL STALL OVER EXTREME SE
PORTIONS OF THE AREA AND CAROLINAS BY TUESDAY MORNING THROUGH EARLY
WEDNESDAY. THE FRONT THEN DISSIPATES OFF THE MID ATLANTIC COAST
THROUGH THE DAY WEDNESDAY. BEST THUNDERSTORM CHANCES TUESDAY
AFTERNOON WILL REMAIN OVER EXTREME SRN/SE VA AND NE NC AND CONTINUE
THROUGH TUESDAY NIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. PRECIP IS
EXPECT TO DIMINISH TO LOW-END CHANCE TO SLIGHT CHANCE POPS (20-30
PERCENT)...ESPECIALLY ESE AREAS...INTO WED. ANOTHER SHORTWAVE STREAMS
INTO THE AREA ON THURSDAY THUS INCREASING PRECIP/THUNDERSTORM
CHANCES BY THURSDAY AFTERNOON. OTHERWISE...PARTLY TO MOSTLY CLOUDY
AND HUMID CONDITIONS EXPECTED ACROSS MUCH OF THE REGION THROUGH
THURSDAY. HIGH TEMPS ON TUE AND WED WILL BE IN THE MID-UPPER
80S...LOW TEMPS IN THE UPPER 60S TO MID 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
LONG TERM PERIOD WILL FEATURE CONTINUED CHC FOR RAIN AS AN UPR-LVL
TROF REMAINS OVER THE EASTERN CONUS. SFC LO PRES AND AN ASSOCIATED
COLD FRNT APPROACH FROM THE WEST FRI...WITH DEEP MOISTURE...A
PRE-FRONTAL TROF...AND RFQ OF AN UPR-LVL JET LEADING TO A GOOD CHC
FOR SHWRS/TSTMS FRI INTO FRI NGT. STRONG STORMS ARE POSSIBLE AS WELL
DUE TO STRONG FORCING...SHEAR...AND DEVELOPING LLJ. FROPA MAY BE
DELAYED UNTIL SAT SO WILL CONTINUE CHC POPS THRU THE DAY SAT...WITH
POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN BEHIND THE FRNT
ERLY NEXT WEEK WITH POPS CAPPED AT 20%. TEMPS NEAR NORMAL THRU THE
PERIOD. HIGHS IN THE M80S-L90S. LOWS IN THE M60S-M70S.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS CONTINUE EARLY THIS AFTN ACROSS ALL TAF SITES WITH
SCT SHWRS/TSTMS BEGINNING TO DEVELOP OFF TO THE WEST. WINDS
GENERALLY LGT AND SOUTHWESTERLY AS A WEAK COLD FRNT DROPS INTO
THE FA TDY AND SLOWLY DISSIPATES THRU TUE. WITH CHC FOR TSTMS
LATER THIS AFTN WILL GO WITH VCTS STARTING AT 19/20Z AT ALL TAF
SITES (EXCEPT SBY WHERE THUNDER IS LESS LIKELY)...TRANSITIONING TO
JUST VCSH AFTER 02Z WITH THE LOSS OF DAYTIME HEATING.
PRECIP MAY BE LOCALLY HEAVY AT TIMES AND BRING CIGS/VSBYS DOWN TO
MVFR/LOCALLY IFR. PRECIP AND LOWER VSBYS/CIGS MAY LINGER THRU ERLY
TUE...PARTICULARLY ACRS SE VA/NE NC...AND THIS AREA WILL ALSO SEE
HIGHER CHANCES FOR SHRA/TSRA TUE AFTN/EVNG. LESS COVERAGE OF
SHRA/TSRA WED-THU...AGAIN MAINLY CONFINED TO MID AFTN-EVNG HRS.
PRECIP CHANCES INCREASE AGAIN FRI-SAT WITH THE APPROACH OF ANOTHER
COLD FRONT.
&&
.MARINE...
NO MARINE HEADLINES NEC FOR THE NEXT FEW DAYS. WEAK FRNTAL BNDRY
CURRENTLY DROPPING INTO THE AREA FROM THE NW...WILL STALL AND
DISSIPATE THRU WED. WEAK PRES GRADIENT ASSOCIATED WITH THE FRNT SO
WINDS MAINLY SW AOB 10 KT...UP TO AROUND 15 KT AT TIMES. WAVES 1-2
FT AND SEAS 2-3 FT. S/SW WINDS SLOWLY INCREASE THU-FRI-SAT AHEAD OF
THE NEXT (STRONGER) COLD FRNT WITH SCA CONDITIONS POSSIBLE. SEAS WILL
BUILD FROM 3-4 FT FRI TO 4-5 FT SAT. QUIET MARINE CONDITIONS RETURN
SUN INTO MON AS SFC HI PRES BLDS IN FROM THE WEST BEHIND THE FRNT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ/TMG
NEAR TERM...BMD
SHORT TERM...BMD/TMG
LONG TERM...MAS
AVIATION...LKB/MAS
MARINE...MAS
Hazardous weather outlook, Aug 6, 1:53 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT MON AUG 6 2012
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
253 PM EDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF AND ALONG A COLD
FRONT WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH
TONIGHT. SOME STORMS MAY CAUSE LOCALIZED FLOODING PROBLEMS...
ESPECIALLY IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-071900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
253 PM EDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEROSA
In the hours before
Special weather statement, Aug 6, 2:45 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT MON AUG 6 2012
VAZ097-098-062030-
CHESAPEAKE-VIRGINIA BEACH-
345 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF VIRGINIA BEACH AND
CITY OF CHESAPEAKE COUNTIES...
AT 345 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER GALLUPS CORNER...OR ABOUT OVER KEMPSVILLE...MOVING
EAST AT 15 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3657 7588 3657 7590 3659 7591 3658 7592
3658 7593 3664 7597 3659 7598 3658 7594
3657 7649 3683 7645 3683 7639 3681 7640
3678 7637 3685 7617 3686 7598 3685 7596
SCALORASpecial weather statement, Aug 6, 3:03 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT MON AUG 6 2012
NCZ012-VAZ065-079-087-062100-
BRUNSWICK-GREENSVILLE-MECKLENBURG-NORTHAMPTON-
403 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
BRUNSWICK...GREENSVILLE AND CITY OF EMPORIA COUNTIES THROUGH 500 PM
EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A LINE OF MODERATE TO HEAVY
SHOWERS AND EMBEDDED STRONG THUNDERSTORMS...ORIENTED ALONG A LINE
EXTENDING FROM PLEASANT SHADE TO 13 MILES SOUTHWEST OF KEATS...OR
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF PURDY TO 8 MILES
NORTHWEST OF HENDERSON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLEASANT SHADE...
WHITE PLAINS...BRUNSWICK...RADIUM...EBONY...DURAND.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3681 7799 3671 7743 3667 7749 3667 7748
3665 7746 3643 7759 3645 7763 3648 7765
3648 7777 3650 7781 3650 7789 3654 7792
3654 7835
05Special weather statement, Aug 6, 3:14 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT MON AUG 6 2012
NCZ012>014-016-030-VAZ096-062100-
BERTIE-CAMDEN-GATES-HERTFORD-NORTHAMPTON-SUFFOLK-
414 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS
CAMDEN...NORTHAMPTON...BERTIE...GATES...HERTFORD AND CITY OF SUFFOLK
COUNTIES THROUGH 5 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF SAUNDERS TO
BRYANTOWN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DEEP
CREEK TO 8 MILES WEST OF RICH SQUARE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RICH
SQUARE...EAGLETOWN...WINTON...TUNIS...KELFORD...AND POOR TOWN.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3605 7731 3607 7734 3609 7731 3611 7724
3616 7727 3621 7739 3624 7738 3632 7746
3666 7663 3671 7657 3641 7650 3604 7727
3603 7729
05Special weather statement, Aug 6, 3:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT MON AUG 6 2012
NCZ012>014-016-030-VAZ096-062100-
BERTIE-CAMDEN-GATES-HERTFORD-NORTHAMPTON-SUFFOLK-
417 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS
CAMDEN...NORTHAMPTON...BERTIE...GATES...HERTFORD AND CITY OF SUFFOLK
COUNTIES THROUGH 5 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF SAUNDERS TO
BRYANTOWN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DEEP
CREEK TO 8 MILES WEST OF RICH SQUARE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RICH
SQUARE...EAGLETOWN...WINTON...TUNIS...KELFORD...AND POOR TOWN.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3605 7731 3607 7734 3609 7731 3611 7724
3616 7727 3621 7739 3624 7738 3632 7746
3666 7663 3671 7657 3641 7650 3604 7727
3603 7729
05Special weather statement, Aug 6, 3:30 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT MON AUG 6 2012
NCZ015>017-VAZ097-098-062100-
CAMDEN-CHESAPEAKE-PASQUOTANK-VIRGINIA BEACH-WESTERN CURRITUCK-
430 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CURRITUCK...CAMDEN...
PASQUOTANK...CITY OF VIRGINIA BEACH AND CITY OF CHESAPEAKE COUNTIES
THROUGH 500 PM EDT...
AT 430 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER DEEP CREEK...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3655 7591 3650 7590 3648 7599 3652 7599
3655 7602 3648 7602 3641 7647 3651 7649
3655 7652 3655 7649 3672 7647 3681 7596
3662 7587 3655 7586
SCALORASpecial weather statement, Aug 6, 3:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT MON AUG 6 2012
VAZ061-068>070-080-081-062115-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-POWHATAN VA-
PRINCE GEORGE VA-
433 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT AMELIA...CENTRAL CUMBERLAND...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF PETERSBURG...
NORTHEASTERN DINWIDDIE...NORTHERN PRINCE GEORGE...SOUTHWESTERN CITY
OF HOPEWELL AND SOUTHWESTERN POWHATAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF AMELIA...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF HOPEWELL...CITY OF
PETERSBURG...CUMBERLAND...DINWIDDIE...POWHATAN AND PRINCE GEORGE
COUNTIES AT 430 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 10 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
MAY CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3757 7831 3761 7799 3719 7709 3713 7714
3712 7739 3722 7787 3754 7833
DEROSALightning, Chesapeake (C)
- When
- August 6, 3:45 PM EST
- Where
- Chesapeake (C) County, Chesapeake
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.820, -76.270
A two-story home at Willow Avenue caught on fire after lightning struck the home's roof.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New Mexico, August 6, 20121 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2012$242,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, August 6, 2012$57,000 · 56 kt wind · 10 events
- Damaging Winds in Arizona, August 6, 2012$70,000 · 58 kt wind · 4 events
- Lightning Strikes in South Carolina, August 6, 2012$25,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, August 6, 2012$3,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, August 6, 20121.25 in hail · 5 events
- Flash Flooding and Flood in Kentucky, August 6, 2012$3,000 · 3 events
- Waterspouts in Gulf of Mexico, August 6 to 7, 20123 events
- Flood and Hail in Florida, August 6, 2012$5,000 · 1 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 6, 20123 events
- Flash Flood and Heavy Rain in Alabama, August 6 to 7, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410859.